Alert archive / Missouri / Ice Storm Warnings in 2007
Ice Storm Warning 2, NWS St. Louis, MO
NWS St. Louis, MO issued this ice storm warning at Nov 30, 2007, 11:31 AM CST for 4 counties in Missouri; Adams County, Brown County, Illinois. It took effect at Dec 1, 2007, 6:00 AM CST. It was in force for 8 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 30, 2007, 11:31 AM CST (17:31 UTC)
- In effect from
- Dec 1, 2007, 6:00 AM CST
- Expired
- Dec 1, 2007, 2:09 PM CST
- In force
- 8 hr
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Brown County, IL, Knox County, MO, Lewis County, MO, Marion County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 161 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 1, 6:24 AM CST | FREEZING RAIN 0 | Quincy, IL | LIGHT FREEZING RAIN. OBJECTS BECOMING COVERED. |
| Dec 1, 6:48 AM CST | FREEZING RAIN 0 | 10 S Canton, MO | FREEZING RAIN FOR ABOUT 25 MINUTES. TWO AUTO ACCIDENTS ON HWY 16 NEAR MONTICELLO. |
| Dec 1, 7:09 AM CST | BLIZZARD | 1 N Canton, MO | ROADS BECOMING ICE COVERED. |
| Dec 1, 7:11 AM CST | FREEZING RAIN 0 | Edina, MO | ABOUT .04 INCH ICE ACCUMULATION. |
| Dec 1, 8:00 AM CST | FREEZING RAIN 0 | 3 Nw Liberty, IL | ROADS COVERED WITH ICE. |
| Dec 1, 8:30 AM CST | FREEZING RAIN 0 | 1 N Palmyra, MO | MODERATE FREEZING RAIN ACCUMULATING ON POWERLINES AND ROADS. |
| Dec 1, 8:54 AM CST | FREEZING RAIN 0 | 1 W Quincy, IL | ACCUNULATION ON SIDEWALKS AND SECONDARY ROADS. MAIN ROADS HAVE BEEN TREATED AND ARE OK. ACCUMULATION MEASURES AT 0.18. NO ACCIDENTS REPORTED BY THE MEDIA. |
| Dec 1, 9:08 AM CST | FREEZING RAIN 0 | 1 W Quincy, IL | RELAYED FROM SHERIFFS DEPARTMENT, TRAVEL NOT RECOMMENDED ON RURAL ROADS. MAIN ROADS HAVE BEEN TREATED WITH SOME SLICK SOPTS. IL ROUTE 104 EAST OF QUINCY, SEVERAL CARS HAVE SLID OFF THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1082 m above ground
- 0-6 km bulk shear
- 111 kt
- 0-1 km storm-relative helicity
- -183 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLSX 301731 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 1131 AM CST FRI NOV 30 2007 .A STRONG STORM SYSTEM IS EXPECTED TO BRING A PERIOD OF FREEZING RAIN TO PARTS OF CENTRAL AND NORTHEAST MISSOURI AS WELL AS PARTS OF WEST CENTRAL ILLINOIS ON SATURDAY. COLD AIR IN PLACE SATURDAY MORNING WILL ALLOW THE RAIN TO FREEZE ON CONTACT. THIS WILL PRIMARILY OCCUR ON RAISED SURFACES...SUCH AS OVERPASSES...BRIDGES...TREES AND POWER LINES. THE ICE ACCUMULATION COUPLED WITH GUSTY WINDS WILL POSE A REAL THREAT OF FALLING TREE LIMBS...DOWNED POWER LINES...AND ULTIMATELY POWER OUTAGES. ILZ095-096-MOZ018-019-026-027-010600- /O.UPG.KLSX.WS.A.0004.071201T1200Z-071202T0000Z/ /O.NEW.KLSX.IS.W.0002.071201T1200Z-071202T0000Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 1131 AM CST FRI NOV 30 2007 ...ICE STORM WARNING IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED AN ICE STORM WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. FREEZING RAIN WILL OVERSPREAD THE WARNED AREA SATURDAY MORNING AND CONTINUE INTO THE EARLY AFTERNOON HOURS. ICE ACCUMULATION OF GREATER THAN ONE-QUARTER OF AN INCH IS EXPECTED TO ACCUMULATE ON UNTREATED SURFACES. THE ICE WILL MAKE TRAVEL EXTREMELY DIFFICULT...IF NOT IMPOSSIBLE. IF TRAVEL IS NECESSARY...MAKE SURE TO EXERCISE CAUTION. BEGIN YOUR TRAVEL WITH A TANK FULL OF GAS...AND CARRY A WINTER STORM KIT WHICH INCLUDES A SHOVEL...FLASHLIGHT...CELLPHONE...AND BLANKETS OF EXTRA WARM CLOTHING. TEMPERATURES WILL CONTINUE TO WARM THROUGHOUT THE DAY ON SATURDAY AND RISE ABOVE FREEZING BY THE EVENING HOURS. THE ICE ACCUMULATION IS EXPECTED TO MELT SATURDAY NIGHT WITH TEMPERATURES WARMING WELL INTO THE 40S. $$ ILZ097-MOZ034>036-041-042-010600- /O.NEW.KLSX.ZR.Y.0003.071201T1200Z-071201T2100Z/ PIKE IL-MONROE-RALLS-PIKE-BOONE-AUDRAIN- INCLUDING THE CITIES OF...BOWLING GREEN...COLUMBIA...MEXICO 1131 AM CST FRI NOV 30 2007 ...FREEZING RAIN ADVISORY IN EFFECT FROM 6 AM TO 3 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 3 PM CST SATURDAY. FREEZING RAIN WILL OVERSPREAD THE ADVISED AREA EARLY SATURDAY MORNING. ICE ACCUMULATION OF LESS THAN ONE-QUARTER INCH OF ICE IS EXPECTED TO ACCUMULATE ON UNTREATED SURFACES. PLAN FOR A SLOW TRIP...AND USE SPECIAL CAUTION WHEN APPROACHING BRIDGES AND CURVES. REMEMBER THAT ICE DEPOSITED BY FREEZING RAIN IS OFTEN DIFFICULT TO SEE...SO DO NOT BE CAUGHT OFF GUARD. THE TEMPERATURE WILL CONTINUE TO RISE THROUGHOUT THE MORNING ...EVENTUALLY RISING ABOVE FREEZING DURING THE AFTERNOON. ANY ICE ACCUMULATION DURING THE MORNING HOURS WILL MELT BY EVENING. $$ CVKING
4 follow-up statements
000 WWUS43 KLSX 010420 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 1020 PM CST FRI NOV 30 2007 .A STRONG STORM SYSTEM WILL BRING A PERIOD OF FREEZING RAIN TO PARTS OF CENTRAL AND NORTHEAST MISSOURI AS WELL AS PARTS OF WEST CENTRAL ILLINOIS ON SATURDAY. COLD AIR IN PLACE SATURDAY MORNING WILL ALLOW THE RAIN TO FREEZE ON CONTACT. THIS WILL PRIMARILY OCCUR ON RAISED SURFACES...SUCH AS OVERPASSES... BRIDGES...TREES AND POWER LINES. THE ICE ACCUMULATION COUPLED WITH GUSTY WINDS WILL POSE A REAL THREAT OF FALLING TREE LIMBS... DOWNED POWER LINES...AND ULTIMATELY POWER OUTAGES. ILZ095-096-MOZ018-019-026-027-011630- /O.CON.KLSX.IS.W.0002.071201T1200Z-071202T0000Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 1020 PM CST FRI NOV 30 2007 ...ICE STORM WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY... AN ICE STORM WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY. FREEZING RAIN WILL OVERSPREAD THE WARNED AREA SATURDAY MORNING AND CONTINUE INTO THE EARLY AFTERNOON HOURS. ICE ACCUMULATION OF GREATER THAN ONE-QUARTER OF AN INCH IS EXPECTED TO ACCUMULATE ON UNTREATED SURFACES. THE ICE WILL MAKE TRAVEL EXTREMELY DIFFICULT...IF NOT IMPOSSIBLE. IF TRAVEL IS NECESSARY...MAKE SURE TO EXERCISE CAUTION. BEGIN YOUR TRAVEL WITH A TANK FULL OF GAS... AND CARRY A WINTER STORM KIT WHICH INCLUDES A SHOVEL... FLASHLIGHT...CELLPHONE...AND BLANKETS OF EXTRA WARM CLOTHING. TEMPERATURES WILL CONTINUE TO WARM THROUGHOUT THE DAY ON SATURDAY AND RISE ABOVE FREEZING BY THE EVENING HOURS. THE ICE ACCUMULATION IS EXPECTED TO MELT SATURDAY NIGHT WITH TEMPERATURES WARMING WELL INTO THE 40S. $$ ILZ097-MOZ034>036-041-042-011630- /O.CON.KLSX.ZR.Y.0003.071201T1200Z-071201T2100Z/ PIKE IL-MONROE-RALLS-PIKE-BOONE-AUDRAIN- INCLUDING THE CITIES OF...BOWLING GREEN...COLUMBIA...MEXICO 1020 PM CST FRI NOV 30 2007 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM CST SATURDAY... A FREEZING RAIN ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM CST SATURDAY. FREEZING RAIN WILL OVERSPREAD THE ADVISED AREA EARLY SATURDAY MORNING. ICE ACCUMULATION OF LESS THAN ONE-QUARTER INCH OF ICE IS EXPECTED TO ACCUMULATE ON UNTREATED SURFACES. PLAN FOR A SLOW TRIP...AND USE SPECIAL CAUTION WHEN APPROACHING BRIDGES AND CURVES. REMEMBER THAT ICE DEPOSITED BY FREEZING RAIN IS OFTEN DIFFICULT TO SEE...SO DO NOT BE CAUGHT OFF GUARD. THE TEMPERATURE WILL CONTINUE TO RISE THROUGHOUT THE MORNING ... EVENTUALLY RISING ABOVE FREEZING DURING THE AFTERNOON. ANY ICE ACCUMULATION DURING THE MORNING HOURS WILL MELT BY EVENING. $$ SCHROEDER
000 WWUS43 KLSX 010958 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 358 AM CST SAT DEC 1 2007 .A STRONG STORM SYSTEM WILL BRING A PERIOD OF FREEZING RAIN TO PARTS OF CENTRAL AND NORTHEAST MISSOURI AS WELL AS PARTS OF WEST CENTRAL ILLINOIS ON SATURDAY. COLD AIR IN PLACE SATURDAY MORNING WILL ALLOW THE RAIN TO FREEZE ON CONTACT. THIS WILL PRIMARILY OCCUR ON RAISED SURFACES...SUCH AS OVERPASSES... BRIDGES...TREES AND POWER LINES. THE ICE ACCUMULATION COUPLED WITH GUSTY WINDS WILL POSE A REAL THREAT OF FALLING TREE LIMBS... DOWNED POWER LINES...AND ULTIMATELY POWER OUTAGES. ILZ095-096-MOZ018-019-026-027-012300- /O.CON.KLSX.IS.W.0002.071201T1200Z-071202T0000Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 358 AM CST SAT DEC 1 2007 ...ICE STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... AN ICE STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. FREEZING RAIN WILL OVERSPREAD THE WARNED AREA SATURDAY MORNING AND CONTINUE INTO THE EARLY AFTERNOON HOURS. ICE ACCUMULATION OF GREATER THAN ONE-QUARTER OF AN INCH IS EXPECTED TO ACCUMULATE ON UNTREATED SURFACES. THE ICE WILL MAKE TRAVEL EXTREMELY DIFFICULT...IF NOT IMPOSSIBLE. IF TRAVEL IS NECESSARY...MAKE SURE TO EXERCISE CAUTION. BEGIN YOUR TRAVEL WITH A TANK FULL OF GAS... AND CARRY A WINTER STORM KIT WHICH INCLUDES A SHOVEL... FLASHLIGHT...CELLPHONE...AND BLANKETS OF EXTRA WARM CLOTHING. TEMPERATURES WILL CONTINUE TO WARM THROUGHOUT THE DAY ON SATURDAY AND RISE ABOVE FREEZING BY LATE THIS AFTERNOON. THE ICE ACCUMULATION IS EXPECTED TO MELT SATURDAY NIGHT WITH TEMPERATURES WARMING WELL INTO THE 40S. $$ ILZ097-MOZ034>036-041-042-012100- /O.CON.KLSX.ZR.Y.0003.071201T1200Z-071201T2100Z/ PIKE IL-MONROE-RALLS-PIKE-BOONE-AUDRAIN- INCLUDING THE CITIES OF...BOWLING GREEN...COLUMBIA...MEXICO 358 AM CST SAT DEC 1 2007 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. FREEZING RAIN WILL OVERSPREAD THE ADVISED AREA EARLY SATURDAY MORNING. ICE ACCUMULATION OF LESS THAN ONE-QUARTER INCH OF ICE IS EXPECTED TO ACCUMULATE ON UNTREATED SURFACES. PLAN FOR A SLOW TRIP...AND USE SPECIAL CAUTION WHEN APPROACHING BRIDGES AND CURVES. REMEMBER THAT ICE DEPOSITED BY FREEZING RAIN IS OFTEN DIFFICULT TO SEE...SO DO NOT BE CAUGHT OFF GUARD. THE TEMPERATURE WILL CONTINUE TO RISE THROUGHOUT THE MORNING ... EVENTUALLY RISING ABOVE FREEZING LATER THIS MORNING. ANY ICE ACCUMULATION DURING THE MORNING HOURS WILL MELT BY EVENING. $$ RP
000 WWUS43 KLSX 011804 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 1204 PM CST SAT DEC 1 2007 .A STRONG STORM SYSTEM WILL CONTINUE TO BRING FREEZING RAIN TO NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS EARLY THIS AFTERNOON. SECONDARY ROADS WILL BE ICE COVERED IN MANY AREAS MAKING TRAVEL VERY HAZARDOUS. ICING WILL ALSO OCCUR ON TREES AND POWER LINES WHICH COULD RESULT IN POWER OUTAGES. ILZ097-MOZ034>036-041-042-011915- /O.CAN.KLSX.ZR.Y.0003.000000T0000Z-071201T2100Z/ PIKE IL-MONROE-RALLS-PIKE-BOONE-AUDRAIN- INCLUDING THE CITIES OF...BOWLING GREEN...COLUMBIA...MEXICO 1204 PM CST SAT DEC 1 2007 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELED THE FREEZING RAIN ADVISORY. THE AREA OF RAIN HAS MOVED NORTH OF THE AREA. IN ADDITION TEMPERATURES WILL RISE INTO THE 40S THROUGH THE AFTERNOON. $$ ILZ095-096-MOZ018-019-026-027-020000- /O.CON.KLSX.IS.W.0002.000000T0000Z-071202T0000Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 1204 PM CST SAT DEC 1 2007 ...ICE STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... FREEZING RAIN WILL CONTINUE INTO THE EARLY AFTERNOON...GRADUALLY DIMINISHING TO SCATTERED AREAS OF RAIN BY MID AFTERNOON. TOTAL ICE ACCUMULATIONS AROUND 1/4 INCH IS EXPECTED. THE ICE WILL MAKE TRAVEL EXTREMELY DIFFICULT...IF NOT IMPOSSIBLE. IF TRAVEL IS NECESSARY...MAKE SURE TO EXERCISE CAUTION. BEGIN YOUR TRAVEL WITH A TANK FULL OF GAS... AND CARRY A WINTER STORM KIT WHICH INCLUDES A SHOVEL... FLASHLIGHT...CELLPHONE...AND BLANKETS OF EXTRA WARM CLOTHING. TEMPERATURES WILL CONTINUE TO WARM THROUGHOUT THE DAY ON SATURDAY AND RISE ABOVE FREEZING BY LATE THIS AFTERNOON. THE ICE ACCUMULATION IS EXPECTED TO MELT SATURDAY NIGHT WITH TEMPERATURES WARMING WELL INTO THE 40S. $$ JPK
000 WWUS43 KLSX 012009 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 209 PM CST SAT DEC 1 2007 ...ICE STORM WARNING CANCELLED... .THE STUNG LOW PRESSURE SYSTEM OVER NORTHWEST KANSAS WHICH PRODUCED THE FREEZING RAIN THIS MORNING CONTINUE TO PULL WARM MOIST AIR OVER THE REGION. AS A RESULT TEMPERATURES HAVE RISEN ABOVE 32 DEGREES ENDING THE THREAT FOR FREEZING RAIN. ILZ095-096-MOZ018-019-026-027-012115- /O.CAN.KLSX.IS.W.0002.000000T0000Z-071202T0000Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 209 PM CST SAT DEC 1 2007 ...ICE STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE ICE STORM WARNING. TEMPERATURES WILL CONTINUE TO RISE TO AROUND 40S THIS AFTERNOON THUS ENDING THE THREAT OF FREEZING RAIN. $$ JPK
What forecasters said that day
The local office's own words before this ice storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this ice storm warning went out at Nov 30, 5:36 AM CST, 5 hours 55 minutes earlier.
Area forecast discussion, Nov 30, 5:36 AM CST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
536 AM CST FRI NOV 30 2007
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
PRIMARY CONCERN FOR THIS FORECAST CYCLE CONTINUES TO BE THE
POTENTIAL FOR ICE ACCUMULATIONS ACROSS NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS ON SATURDAY. LITTLE HAS CHANGED SINCE THE PREVIOUS
FORECAST. THE GFS CONTINUES TO BE THE WARMEST/MOST AGGRESSIVE WITH
WARM ADVECTION OF THE SHORT TERM MODELS...WHILE THE NAM IS STILL THE
COOLEST. UKMET AND ECMWF CONTINUE TO SUPPORT THE GFS SOLUTION...THO
THEY ARE NOT QUITE AS AGGRESSIVE AS THE GFS WITH THE WARM ADVECTION
ON SATURDAY MORNING. THE SREF SUPPORTS THE NAM A BIT MORE THAN IT
DOES THE GFS...THOUGH ITS JUST A TAD WARMER AND MORE AGGRESSIVE IN
PUSHING THE WARM AIR NORTH.
I BELIEVE THIS WILL ALL HINGE ON MOISTURE IN THE LOWEST PART OF THE
BOUNDARY LAYER. MODELS CONTINUE TO FORECAST SURFACE DEWPOINTS IN
THE LOWER TEENS OR EVEN SINGLE DIGITS OVER THE NORTHERN PORTION OF
THE CWFA AT 12Z SATURDAY MORNING. WHEN THE PRECIPITATION BEGINS
FALLING AROUND THAT TIME...IT WILL NECESSARILY HAVE TO PENETRATE
THAT DRY LAYER BEFORE HITTING THE GROUND. EVAPORATIVE COOLING
SHOULD KEEP SURFACE TEMPS LOW EVEN IN THE FACE OF STRONG WARM
ADVECTION. HOWEVER...RELEASE OF LATENT HEAT AS THE RAIN FREEZES
WILL ALSO TEND TO OFFSET EVAPORATIVE COOLING. THE LACK OF LOW LEVEL
COLD ADVECTION WILL MEAN THAT LATENT HEATING WILL EVENTUALLY WIN OUT
OVER EVAPORATIVE COOLING. ADDITIONALLY...EVEN THE COLDER NAM VEERS
THE WIND AND CRANKS UP THE LOW LEVEL WARM ADVECTION SATURDAY
AFTERNOON. SO THE REAL QUESTION IS...WHEN WILL THE TEMPERATURE
CLIMB ABOVE FREEZING...AND HOW MUCH FREEZING RAIN WILL HAVE FALLEN
BEFORE THAT TRANSITION HAPPENS.
ADDITIONALLY...VERY STRONG PRESSURE GRADIENT BETWEEN THE COLD RIDGE
OVER THE GREAT LAKES AND THE SURFACE LOW WHICH WILL BE MOVING INTO
THE PLAINS WILL LIKELY PRODUCE SOME FAIRLY STRONG WINDS ON
SATURDAY. IF TREES AND POWER LINES ARE COVERED WITH A QUARTER INCH
OF ICE DURING THE MORNING THERE COULD BE A SIGNIFICANT AMOUNT OF
DAMAGE. THE BOTTOM LINE IS THAT THIS ALL ADDS UP TO A DIFFICULT AND
COMPLEX FORECAST FOR NORTHEAST MO/WEST CENTRAL IL FOR SATURDAY.
GIVEN THE POTENTIAL FOR SIGNIFICANT ICING...AND THE POTENTIAL THAT
STRONG WINDS COULD CAUSE ADDITIONAL PROBLEMS...HAVE GONE AHEAD AND
ISSUED A WINTER STORM WATCH FOR OUR NORTHERN TIER OF COUNTIES FROM
600 AM TO 600 PM SATURDAY.
I STILL FEEL IT NECESSARY TO POINT OUT THAT THERE IS A CONSIDERABLE
AMOUNT OF UNCERTAINTY WITH REGARDS TO THIS SYSTEM...EVEN THOUGH WE
ARE ONLY 24-36 HOURS FROM THE TIME FRAME WHEN IT WILL START TO
IMPACT THE CWFA. THE PRIMARY SLUG OF SHORTWAVE ENERGY WHICH WILL
GENERATE THIS STORM IS STILL OFFSHORE...AND IS NOT FORECAST TO MOVE
OVER LAND UNTIL EARLY THIS EVENING. THE SURFACE LOW WILL NOT EVEN
BEGIN TO FORM UNTIL LATE THIS EVENING...AND THEREFORE IT IS UNLIKELY
WE WILL GET A GOOD UPPER AIR SAMPLING OF THIS STORM UNTIL 12Z
SATURDAY MORNING...AS THE FIRST MEASURABLE PRECIP BEGINS TO FALL.
THIS FORECAST IS STILL BASED IN NUMERICAL MODEL MATHEMATICS...NOT
IN REAL DATA. SMALL SHIFTS IN THE TRACK OF THIS STORM COULD
DRASTICALLY ALTER THE FORECAST.
MANY THANKS TO SURROUNDING WFOS FOR COLLABORATIVE EFFORTS
CARNEY
&&
.AVIATION...
FOR THE 12Z TAFS...HIGH CLOUDS CURRENTLY STREAMING ACROSS CENTRAL
PORTIONS OF MISSOURI AND SOUTHERN ILLINOIS AHEAD OF DEVELOPING LOW
PRESSURE CENTER IN THE INTER-MOUNTAIN WEST WILL IMPACT TAF
LOCATIONS THROUGHOUT THE FORECAST PERIOD. MAIN WEATHER INFLUENCE
FOR THE FORECAST PERIOD WILL BE A WEAK COLD FRONTAL DISTURBANCE
THAT WILL QUICKLY RACE ACROSS KUIN-KCOU BY EARLY MORNING AND THEN
KSTL-KSUS BY MID MORNING. WINDS WILL SHIFT FROM SOUTHWESTERLY TO
MORE NORTHERLY AS HIGH PRESSURE BUILDS BEHIND THE FRONT AND MOVES
EASTWARD THROUGH THE CENTRAL PLAINS. BY THE END OF THE FORECAST
PERIOD WINDS WILL TURN MORE SOUTHEASTERLY AND ABUNDANT MOISTURE
WILL BEGIN STREAMING FROM THE SOUTHEAST AHEAD OF THE ANTICIPATED
WINTER STORM FOR THE WEEKEND. MOST TAF LOCATIONS WILL SEE
THICKENING SKIES AND LOWERING CEILINGS BUT SHALL REMAIN IN VFR
CONDITIONS. KCOU HAS THE GREATEST CHANCE FOR SEEING AN EARLY ONSET
OF PRECIPITATION CONSISTING OF A MIX OF RAIN AND FREEZING RAIN AFTER
08Z SATURDAY.
SIPPRELL
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER STORM WATCH FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON FOR KNOX-LEWIS-MARION-SHELBY.
IL...WINTER STORM WATCH FROM SATURDAY MORNING THROUGH SATURDAY
AFTERNOON FOR ADAMS IL-BROWN IL.
&&
WFO LSXHazardous weather outlook, Nov 30, 6:14 AM CST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 614 AM CST FRI NOV 30 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 614 AM CST FRI NOV 30 2007 ...A WINTER STORM WATCH IS IN EFFECT FOR PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS FROM 600 AM UNTIL 600 PM SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A WINTER STORM SYSTEM WILL MOVE INTO THE REGION LATE TONIGHT... BRINGING A CHANCE OF FREEZING RAIN TO PARTS OF CENTRAL AND NORTHEAST MISSOURI. THE PRECIPITATION IS EXPECTED TO BE QUITE LIGHT...SO LITTLE OR NO ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FREEZING RAIN WILL OVERSPREAD MUCH OF THE AREA ON SATURDAY MORNING. THE FREEZING RAIN WILL CHANGE QUICKLY TO RAIN OVER MOST OF THE AREA AS TEMPERATURES RISE DURING THE MORNING. HOWEVER PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS COULD RECEIVE SIGNIFICANT ICE ACCUMULATIONS ON RAISED SURFACES AS TEMPERATURES ARE EXPECTED TO REMAIN BELOW FREEZING THROUGH AT LEAST MID DAY. ADDITIONALLY...STRONG WINDS OF UP TO 25 MPH COULD DAMAGE ICE COVERED TREES AND POWER LINES. THERE IS ALSO A CHANCE FOR THUNDERSTORMS LATE SATURDAY NIGHT AND SUNDAY ACROSS MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE ENCOURAGED TO REPORT ANY FREEZING RAIN WHICH FALLS TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CARNEY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 4:12 AM CST | Winter Storm Watch | LSX | Knox, Lewis, Marion, Shelby | 7 hr |
| Nov 30, 11:31 AM CST | Freezing Rain Advisory | LSX | Audrain, Boone, Monroe, Pike, Ralls | 25 hr |
Nearby
Ice Storm Warnings in Missouri, 2007Ice Storm Warnings in Illinois, 2007Every ice storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.